| || || |
| Severe Acid Reflux |
Answered by: Susan Eagles
Question from: Name not given
Posted on: May 22, 2005
I was diagnosed with acid reflux almost a year ago. I went to an ear nose and throat doctor because my voice had been cracking for about one year. The doctor prescribed Nexium. After I started taking the pills, I began having other symptoms such as heartburn, all day and night. The medication also gives me other uncomfortable side effects. After having an endoscopy recently, the Dr. informed me that there is visible damage to my esophagus. I don’t feel like the Nexium is helping. Are there any natural remedies that could aid my digestive problems? Is acidophilus anything to consider?
Drug information on the internet lists side effects of the drug Nexium that include esophageal damage.
Thomas Bartram, in "Bartram’s Encyclopedia of Herbal Medicine" (available at Richters) includes the following for damage to the esophagus: herbal tea made from equal parts of the dried herbs horsetail, chamomile and marshmallow: one heaped teaspoon of this mixture to each cup of boiling water; cover and steep for 15 minutes; one cup three times daily; diet: high fibre to promote expansion of the esophagus, including raw carrots chewed very slowly to promote digestive enzymes; avoid hot drinks.
Acidophilus is used to promote digestion and absorption lower down in the digestive tract. You want to use herbs to protect the lining of your digestive tract against acid, and to lower acid formation. For information on heartburn and acid reflux, please see our website at www.richters.com. Choose "Q&A" from the main menu, then enter the word "reflux" for the search.